Did you have tendinitis or did it just make you feel sick to your stomach? Stomach upset and/or diarrhea are common side effects of all antibiotics. If I remember right, I took cipro years ago, my doctor cautioned me to drink tons of water with it.
I took 10 days of cipro along with cipro ear drops for a long time chronic ear infection (years). I had taken cipro before, and while I didn't enjoy the slight side effects of not generally feeling well, I didn't have the side effects suffered the last time, in June. Apparently I suffered the tendonitis and connective tissue damage that is now known. On the eighth day of meds, my feet were so swollen I could not get my shoes on and in a lot of pain. My ankles and lower legs were also swollen. I had chest pain and was more worried about that and thought the swelling was caused from heart problems. I took aspirin and iced my feet. I continued to finish the Cipro because I was not connecting the dots that that was what was causing the problem. My feet swelling went down after a couple of weeks, but I am assuming that I am left with some minor peripheral neuropathy due to the sharp pains and tingling and muscle pulling that occurs at night and keeps me awake. I did see a foot doctor who recommended a neurologist. We don't have one in the area so I haven't done that yet. However, I also visited another doctor for ongoing chest pain that had never gone away. My doctor scheduled a heart stress test but also prescribed a medication for inflammed esophagus as she suspected that was what it was instead. This turned out to be the case as the chest pain immediately subsided. I have learned to prop my feet up when I sleep and the pain in my feet is less at night. That cipro is tough stuff when it decides to be. I had taken it before with minimal problems and all of a sudden it caused all these problems. Hope this helps others to be careful and to know what is going on if they have these symptoms with Cipro.
I'm hoping someone will continue this thread. I've been on Cipro for 3 days and feel like h*ll. My mood is terrible, feet very swollen, sick to my stomach, don't like the taste of food and my husband is truly getting on my nerves! I called my doctor's office and he said to stay on them for the rest of the 10 day course. I had an infection due to a fingernail that got a tiny bit ripped off. Now I'm ready to rip my husband's head off! Kidding aside, I feel just awful. I don't like the swelling and am afraid it will get worse. The doctor told me to take it with food but that isn't the problem. I'm more concerned about the swelling. I wonder if it affects everyone this way.
Phew...thanks for letting me vent. annie
Do not run or exersise on Cipro. Not that you feel like it. It has blow out the achillies heel on some people. When I took it, I could actually feel my achillies tendon pulling when I walked. I had terrible muscle pains that lasted at least a month after I took it.
I took one dose - ONE - of Avelox, which is also a quinolone like Cipro. I had an immediate bad reaction, racing heart, severe pain in feet, calves and then later my back and the backs of my hands as well. My right foot is especially injured, getting out of bed or up from a chair after being off my feet for a bit is excruciating. It has been almost 2 weeks and I am still suffering. Just trying to be hopeful that this will get better with time.
I am on it now and am searching this site to see if anyone else is having the problems I am. Terribly tired, achy, pains in legs. I am being treated for a urinary tract infection, and don't know whether this aches and pains, leg pains go along with the infection or its the drug. I feel awful.
I would recommend you speak with your dr and pharmacist before taking another dose. Tomorrow is the "month mark" for me since taking the Avelox and I am not any better. Re-read the "black box warning" too that came with the Cipro. Good luck.
The aches and pains are not from the UTI that you have, it must be the Cipro. It is the drug of choice for urinary tract infections. I have taken it and with no problems except an upset tummy the first day or so, but thats it. If it keeps up I would call the Dr and get on another antibiotic, no reason to be so ill from it.
Feel better soon!
I took cipro one time and had no ill effects from it but Avelox (took it for pneumonia) cured my sickness after a few days but then I started losing the sight in one eye and suffered with really bad calf cramps. Read the black box-called the doc-they scoffed at my reaction but did change me to ceftin-bad stuff